It was back to Mishawaka for more prolotherapy on Friday.
Sometimes, we try to add a few “fun” things to our trip, but this time, it was all about business. We drove to the office, I had the shots, and we drove back. It was a prolo day, so of course, the Weather Channel had declared a Winter Weather Advisory to begin at about the same time we got into the car to head home.
At this point, Brad and I have just come to terms with the fact that prolo days mean snow days.
My appointment started out pretty uneventful. Dr. Cantieri had a resident with him, who was there to watch and learn. It turns out that this resident will be working with Dr. Lavallee all next year. I told him he was a very lucky guy to not only get to learn from such an inspiring man, but to also be able to learn about sports medicine, family medicine, AND Dysautonomia, and Ehlers-Danlos Syndrome.
Dr. Cantieri and I first discussed the areas I was experiencing pain. I told Dr. Cantieri that I was getting a little concerned that my hips were starting to give me some increasing pain, and I asked if he would look at them when we got to the examining part. I explained that my neck seems to be having less flares since I started the bi-weekly cranio-sacral therapy sessions, but that my thoracic area has been giving me fits lately. I also reminded him that at my last appointment, I had an itchy reaction to the numbing injections, and that he had planned to try a new numbing medication out on me.
I then changed into my gown, and the examining began. Dr. Cantieri started out by looking at my hips. He agreed that there were a couple of areas that he believed could possibly benefit from the prolo. He asked me if I had had injuries to my hips from my days as a gymnast, and I told him that at one point when I was about 13, I had to do physical therapy for both of my hips. Dr. Cantieri said he could feel the spots which is kind of crazy, since that was 17 years ago.
Dr. Cantieri injected both hips first. The resident marveled at how my stretch marks were at the exact spots I needed the injections. Nice. But he said it with such honesty and interest, that it was hard to get offended. I just told him that those were my zebra stripes and I had earned every single one of them. I told him those ”zebra stripes” were part of my skin involvement with EDS. Such a teachable moment. *sigh*
After my hips were done, Dr. Cantieri mapped out the injection spots on my back and neck. Most of the areas he injected this time around were through my ribs and mid-back. To me, that was a good sign that I needed less neck injections.
When he was just about done, I remember telling Dr. Cantieri that I felt very nauseous, dizzy, and weird. I just kept saying, “This is so weird. Things are so fuzzy.” I could see three of everyone in the room. Dr. Cantieri immediately realized that I was having a ”buzz-like” reaction to the new numbing medication he had tried out on me. I laid on the table for a while with my feet up. Apparently I kept saying that the room was spinning. It was definitely a feeling I had never experienced before.
I vaguely remember Dr. Cantieri telling me that I would be okay, and that some people do have this reaction, but the good news was that the body metabolizes the medication very quickly. Thankfully, he was right. After slowly making it to the car, I fell asleep pretty fast and when I woke up, we were home, and that crazy feeling was gone. This may sound weird, but I was comforted by the fact that all I felt, was the familiar pain from the injections.
So now I am faced with a dilemma: When I return for my next appointment, do I use the numbing medication that made me itchy, or the one that made me buzzed? Or do I use anything at all? I am not sure I am tough enough for that. At least I have 6 weeks to
worry think about it.
Trackback from your site.